advertisement
Question
Posted by: T | 2007/03/10

Break-through bleeding

I have been on the pill for 6 years now and I often experience breakthrough bleeding, which often lasts 2-3 weeks at a time. My several gynae's over time, have tried differentspills but nothing seems to change what happens. I am however, on other medication such as Topamax, Molypaxin and Wellbutrin and my gynae is aware of this. I also know that these cann have an effect on the pill, but why does it only happen from time to time? What I would also like to know is with all this happening, does it increase my chances of falling pregnant even though I am on the contraceptive pill? (I am currently on Yasmin). I am currently not sexually active because I fear that that the effectiveness of my contraception is reduced and I would like your advice on the matter.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Topamax in does greater than 200mg/day can interfere with the efficacy of the Pill. A different form of contraception may be advisable.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement